Alert archive / Kansas / River Flood Warnings in 2014

River Flood Warning 5, NWS Springfield, MO

October 9, 2014Bourbon County, Kansas

NWS Springfield, MO issued this river flood warning at Oct 9, 2014, 9:33 AM CDT for Bourbon County, Kansas. It took effect at Oct 10, 2014, 6:04 PM CDT. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Oct 9, 2014, 9:33 AM CDT (14:33 UTC)
In effect from
Oct 10, 2014, 6:04 PM CDT
Expired
Oct 11, 2014, 7:31 PM CDT
In force
25 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Fulton (FTNK1). The gauge peaked at 10.27 ft at Oct 10, 2014, 4:00 PM CDT.

actionminormoderate102010/0910/1010/1110/1210/13
Action stage
20 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WGUS43 KSGF 091433
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
933 AM CDT THU OCT 9 2014

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Kansas...Missouri...

  Little Osage River at Fulton affecting Bourbon County
  Little Osage near Horton affecting Vernon County
  
.This warning is based on future forecast precipitation amounts of 
two to four inches during the next 24 hours near the river basins.
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf 

&&

KSC011-100233-
/O.NEW.KSGF.FL.W.0005.141010T2304Z-141012T0031Z/
/FTNK1.1.ER.141010T2304Z.141011T0000Z.141011T0031Z.NO/
933 AM CDT THU OCT 9 2014

 The National Weather Service in Springfield has issued a 
 Flood Warning for the Little Osage River at Fulton.

* From Friday evening...until further notice.
* At  9:15 AM Thursday The stage was 3.0 feet. 
* Flood stage is 22.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by tomorrow evening and continue 
  to rise to near 22.2 feet by tomorrow evening. The river will fall 
  below flood stage by tomorrow evening.
* Impact...At 22.0 feet...Minor flooding begins at the gage site. 
  Flood waters mainly affect farmland along the Little Osage River 
  Basin between the gage site and Highway 31 west of Fulton.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Little Osage River Basin
  Fulton           22   3.0 Thu 09 AM  12.7  15.6   5.2


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

 

$$

MOC217-100232-
/O.NEW.KSGF.FL.W.0006.141010T1740Z-141014T0640Z/
/HTNM7.1.ER.141010T1740Z.141012T1200Z.141013T0640Z.NO/
933 AM CDT THU OCT 9 2014

 The National Weather Service in Springfield has issued a 
 Flood Warning for the Little Osage near Horton.

* From Friday afternoon...until further notice.
* At  8:45 AM Thursday The stage was 25.3 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 42.7 feet by Sunday early afternoon. The 
  river will fall below flood stage by early Monday morning.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Little Osage River Basin
  Horton           41  25.3 Thu 09 AM  37.6  41.8  42.7

&&

LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

Terry
4 follow-up statements
717 
WGUS43 KSGF 100147
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
847 PM CDT THU OCT 9 2014

...Forecast Flooding Changed from Minor to Moderate Severity for the 
following rivers in Kansas...
  Little Osage River at Fulton affecting Bourbon County

.This warning is based on future forecast precipitation amounts of 
2 to 4 inches during the next 24 hours near the river basins.
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf 

&&

KSC011-101347-
/O.EXT.KSGF.FL.W.0005.141010T1954Z-141012T1504Z/
/FTNK1.2.ER.141010T1954Z.141011T0600Z.141011T1504Z.NO/
847 PM CDT THU OCT 9 2014


* At  8:15 PM Thursday The stage was 3.3 feet. 
* Flood stage is 22.0 feet. 
* Moderate flooding is forecast. 
* Forecast...rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 26.0 feet by early Saturday morning. The 
  river will fall below flood stage by late Saturday morning.
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.  
  Farmland at the gage site becomes covered by flood waters, and 
  Highway 31, east of town becomes flooded. Highway 31, four miles 
  west of Fulton has flood waters reach four to six feet in depth. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Little Osage River Basin
  Fulton           22   3.3 Thu 08 PM  24.0   7.1   5.0


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

 

$$
578 
WGUS83 KSGF 101337
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 AM CDT FRI OCT 10 2014


...The Flood Warning continues for the following rivers in Kansas...
Missouri...
 
  Little Osage River at Fulton affecting Bourbon County 
  Little Osage near Horton affecting Vernon County 
...The Flood Warning continues for the following rivers in 
Missouri...

  Marmaton River near Nevada affecting Vernon County 
.Heavy rainfall on Thursday and early today will cause river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC011-110437-
/O.EXT.KSGF.FL.W.0005.141010T2307Z-141012T1605Z/
/FTNK1.2.ER.141010T2307Z.141011T1200Z.141011T1605Z.NO/
837 AM CDT FRI OCT 10 2014

The Flood Warning continues for 
  The Little Osage River at Fulton.
* At  8:15 AM Friday The stage was 7.9 feet. 
* Flood stage is 22.0 feet. 
* Moderate flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to 
  rise to near 26.0 feet by around midnight.  The river will fall 
  below flood stage by tomorrow late morning.
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.  
  Farmland at the gage site becomes covered by flood waters, and 
  Highway 31, east of town becomes flooded. Highway 31, four miles 
  west of Fulton has flood waters reach four to six feet in depth. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Little Osage River Basin
  Fulton           22   7.9 Fri 08 AM  26.1   7.1   5.0


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

 

$$

MOC217-110437-
/O.EXT.KSGF.FL.W.0006.141010T1734Z-141015T0045Z/
/HTNM7.1.ER.141010T1734Z.141011T0600Z.141014T0045Z.NO/
837 AM CDT FRI OCT 10 2014

The Flood Warning continues for 
  The Little Osage near Horton.
* At  7:45 AM Friday The stage was 35.7 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
  rise to near 44.5 feet by around midnight.  The river will fall 
  below flood stage by Monday evening.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Little Osage River Basin
  Horton           41  35.7 Fri 08 AM  44.5  43.5  44.0


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

MOC217-110437-
/O.CON.KSGF.FL.W.0007.141011T0244Z-141014T1440Z/
/NVDM7.1.ER.141011T0244Z.141011T1800Z.141013T1440Z.NO/
837 AM CDT FRI OCT 10 2014

The Flood Warning continues for 
  The Marmaton River near Nevada.
* At  7:45 AM Friday The stage was 3.9 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise 
  to near 23.5 feet by tomorrow early afternoon.  The river will fall
  below flood stage by late Monday morning.
* Impact...At 24.0 feet...The county road west of the gage site is 
  impassable.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Marmaton River Basin
  Nevada           20   3.9 Fri 08 AM  23.2  23.2  20.8


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 

$$
111 
WGUS83 KSGF 101422
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 AM CDT FRI OCT 10 2014

...The Flood Warning continues for the following rivers in Kansas...
Missouri...
 
  Little Osage River at Fulton affecting Bourbon County 
  Little Osage near Horton affecting Vernon County 
  Marmaton River near Nevada affecting Vernon County 
.Heavy rainfall of two to three inches over the Little Osage and
 Marmaton basins will cause river levels to rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC011-110522-
/O.EXT.KSGF.FL.W.0005.141011T0330Z-141012T0830Z/
/FTNK1.1.ER.141011T0330Z.141011T0600Z.141011T0830Z.NO/
922 AM CDT FRI OCT 10 2014

The Flood Warning continues for 
  The Little Osage River at Fulton.
* At  8:15 AM Friday The stage was 7.9 feet. 
* Flood stage is 22.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise 
  to near 23.0 feet by around midnight.  The river will fall below 
  flood stage by early tomorrow.
* Impact...At 22.0 feet...Minor flooding occurs at the gage site. 
  Flood waters mainly affect farmland along the Little Osage River 
  Basin between the gage site and Highway 31 west of Fulton.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Little Osage River Basin
  Fulton           22   7.9 Fri 08 AM  20.6   8.6   5.7

&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

$$

MOC217-110522-
/O.EXT.KSGF.FL.W.0006.141010T1754Z-141014T1323Z/
/HTNM7.1.ER.141010T1754Z.141011T0600Z.141013T1323Z.NO/
922 AM CDT FRI OCT 10 2014

The Flood Warning continues for 
  The Little Osage near Horton.
* At  8:45 AM Friday The stage was 36.3 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
  rise to near 43.1 feet by around midnight.  The river will fall 
  below flood stage by Monday morning.
* Impact...at 43 feet...Minor flooding occurs in low lying areas near
  the river.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Little Osage River Basin
  Horton           41  36.3 Fri 09 AM  43.0  42.6  41.3


&&

LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455


$$

MOC217-110522-
/O.EXT.KSGF.FL.W.0007.141011T1800Z-141013T0600Z/
/NVDM7.1.ER.141011T1800Z.141012T0000Z.141012T0600Z.NO/
922 AM CDT FRI OCT 10 2014

The Flood Warning continues for 
  The Marmaton River near Nevada.
* At  8:45 AM Friday The stage was 3.9 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 20.5 feet by tomorrow evening.  The river 
  will fall below flood stage by early Sunday morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Marmaton River Basin
  Nevada           20   3.9 Fri 09 AM  18.8  19.8  16.3


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 

$$

Terry
284 
WGUS83 KSGF 101903
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
203 PM CDT FRI OCT 10 2014

...The Flood Warning is cancelled for the following rivers in 
Kansas...Missouri...
 
  Little Osage River at Fulton affecting Bourbon County
  Marmaton River near Nevada affecting Vernon County
...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-111003-
/O.EXT.KSGF.FL.W.0006.000000T0000Z-141013T0000Z/
/HTNM7.1.ER.141010T2322Z.141011T0600Z.141012T0000Z.NO/
203 PM CDT FRI OCT 10 2014

The Flood Warning continues for 
  The Little Osage near Horton.
* At  1:45 PM Friday The stage was 39.5 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to 
  rise to near 41.7 feet by around midnight.  The river will fall 
  below flood stage by tomorrow evening.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Little Osage River Basin
  Horton           41  39.5 Fri 02 PM  41.6  39.3  34.2


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

KSC011-101933-
/O.CAN.KSGF.FL.W.0005.000000T0000Z-141012T0830Z/
/FTNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
203 PM CDT FRI OCT 10 2014

The Flood Warning is cancelled for 
  The Little Osage River at Fulton.
* At  1:15 PM Friday The stage was 9.7 feet. 
* Flood stage is 22.0 feet. 
* Forecast...The river will crest below flood stage at 10.1 feet this
  evening.
* Impact...At 22.0 feet...Minor flooding begins at the gage site. 
  Flood waters mainly affect farmland along the Little Osage River 
  Basin between the gage site and Highway 31 west of Fulton.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Little Osage River Basin
  Fulton           22   9.7 Fri 01 PM   6.9   5.8   4.9


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

 

$$

MOC217-101933-
/O.CAN.KSGF.FL.W.0007.000000T0000Z-141013T0600Z/
/NVDM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
203 PM CDT FRI OCT 10 2014

The Flood Warning is cancelled for 
  The Marmaton River near Nevada.
* At  1:45 PM Friday The stage was 4.3 feet. 
* Flood stage is 20.0 feet. 
* Forecast...The river will crest below flood stage at 8.3 feet early
  Sunday morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Marmaton River Basin
  Nevada           20   4.3 Fri 02 PM   7.2   8.3   6.7


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Oct 9, 5:55 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Oct 9, 5:55 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
555 AM CDT Thu Oct 9 2014

...Heavy Rain with Potential for Flooding through Friday Night...

.SHORT TERM...(Today and Tonight)
Issued at 305 AM CDT THU OCT 9 2014

Widespread Convection had developed overnight from northeast
Kansas into central and east central Missouri north of a warm
front. This activity had only brushed by counties in the far
northern portion of the forecast area.

This front will stall and sag back to south today and tonight as
surface high pressure builds into the upper Midwest. The front
will reach the Arkansas border by daybreak Friday. Showers and
thunderstorms will develop southward with time as the low level
jet continues to interact with the boundary.

Persistent moisture advection and strong moisture convergence
across the front on the nose of the low level jet will coupled
with a series of perturbations tracking through the westerly mid
level flow will support continued development of showers and
thunderstorms along and north of the front. Meanwhile the area
will become positioned within the entrance region of the upper
level jet to support to deep synoptic scale lift later today and
tonight. The result will be an increasing coverage of showers and
thunderstorms from north to south today with widespread rainfall
area wide tonight.

850 MB dew points around 15 degrees Celsius and precipitable water
amounts rising to nearly 2 inches will support efficient rainfall
production. This rainfall efficiency along with training convection
will lead to heavy rainfall amounts and the potential for
flooding.

Organized severe storms are not expected with this system. However
a few strong storms with small hail cannot be ruled out.

A Flash Flood Watch will be issued for the central Missouri
Counties starting at noon today generally north of an Osceola to
Salem line and for the remainder of southern Missouri and extreme
southeastern Kansas starting late this afternoon.

.LONG TERM...(Friday through Wednesday)
Issued at 305 AM CDT THU OCT 9 2014

Widespread showers and embedded thunderstorms will continue Friday
into Friday night as the front sags to the south and the primary
shortwave trough approaches from the west. The axis of heaviest
rainfall will shift southward across southern Missouri with time.
The rain will persist into Saturday as the shortwave trough axis
makes its way across the region. Rainfall totals through Saturday
could range from 2 to 4 inches with locally higher amounts. The
Flash Flood Watch will continue until midday Saturday.

Rainfall will temporarily taper off later Saturday into Sunday
before additional moderate to heavy rain arrives Sunday night and
Monday in advance of a deep upper level trough. Strong synoptic
scale lift associated with this system will bring widespread rain
with some thunder Sunday night and Monday along with a renewed
risk for heavy rainfall and localized flooding.

The weather will dry out as we head into the middle of next week as
the upper level trough swings to the east and an upper level ridge
builds into the region.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 555 AM CDT THU OCT 9 2014

For the KSGF, KJLN, and KBBG TAFS...Dry conditions will occur
across the TAF sites this morning into early this afternoon. Winds
will generally be out of the south to southeast during this time.

A front will sag south into the area this evening and tonight.
Scattered convection will develop this afternoon into the early
evening ahead of the front. More widespread showers and
thunderstorms are expected to develop by the mid evening hours
continuing overnight along and behind the front. Flight conditions
will lower into the MVFR category once the convection overspreads
the area, with IFR conditions possible under the heavier showers/storms.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH from this evening through Saturday morning FOR
     MOZ066-077>082-088>098-101>106.

     FLASH FLOOD WATCH from Noon CDT today through Saturday morning
     FOR MOZ055>058-067>071-083.

KS...FLASH FLOOD WATCH from this evening through Saturday morning FOR
     KSZ073-097-101.

&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Wise
Hazardous weather outlook, Oct 9, 7:55 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 AM CDT THU OCT 9 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101300-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
755 AM CDT THU OCT 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED FOG RISK.

DISCUSSION...

SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL DEVELOP FROM
NORTH TO SOUTH TODAY IMPACTING MAINLY CENTRAL MISSOURI THROUGH
THIS AFTERNOON. THIS ACTIVITY WILL OVERSPREAD THE OUTLOOK AREA
TONIGHT.

AN ELEVATED RISK OF FLOODING WILL DEVELOP ACROSS CENTRAL MISSOURI
THIS AFTERNOON AND ACROSS SOUTHERN MISSOURI AND EXTREME
SOUTHEASTERN KANSAS TONIGHT AS RAINFALL INCREASES. A FLASH FLOOD
WATCH IS IN EFFECT.

ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT A FEW STRONG STORMS
WITH SMALL HAIL MAY DEVELOP.

PATCHY FOG WILL REDUCE THE VISIBILITY TO LESS THAN A MILE IN
LOCALIZED AREAS OF FAR SOUTHERN MISSOURI EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS WITH MODERATE TO
HEAVY RAINFALL WILL CONTINUE FRIDAY AND FRIDAY NIGHT BEFORE
GRADUALLY
TAPERING OFF SATURDAY. THIS WILL RESULT IN A CONTINUED ELEVATED
RISK FOR FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH
FRIDAY
NIGHT.

ADDITIONAL RAIN AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
WILL
IMPACT THE OUTLOOK AREA AGAIN SUNDAY NIGHT AND MONDAY RESULTING
IN
A LIMITED RISK FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Oct 9, 9:05 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 AM CDT THU OCT 9 2014

MOZ056-091430-
MORGAN MO-
905 AM CDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 930
AM CDT...

AT 902 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF FLORENCE...OR 8 MILES EAST
OF SEDALIA...MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE FLORENCE AND SYRACUSE.

LAT...LON 3869 9284 3868 9283 3860 9283 3853 9274
      3852 9274 3853 9307 3868 9307 3870 9305
TIME...MOT...LOC 1405Z 272DEG 23KT 3867 9306

GRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 3:34 AM CDTFlash Flood WatchSGFBourbon, Cherokee, Crawford40 hr

Nearby

River Flood Warnings in Kansas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.